Tennessee, 2009Flash Flooding in Tennessee, September 26, 2009
September 26, 2009 · NWS OHX · 7 events in 4 counties and zones
Throughout the day, flash flooding occurred mainly across western portions of Middle Tennessee. A large area of showers and thunderstorms moved across the area in association with southerly flow surface and aloft as an upper level trough approached the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Throughout the day, flash flooding occurred mainly across western portions of Middle Tennessee. A large area of showers and thunderstorms moved across the area in association with southerly flow surface and aloft as an upper level trough approached the area. Flash flooding occurred across several counties, resulting in flooding of several area roadways.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 26, 2:39 AM CST, 51 minutes earlier.
Area forecast discussion, Sep 26, 2:39 AM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
339 AM CDT SAT SEP 26 2009
.SHORT TERM (THRU MON)...
RADAR MOSAIC CONTINUES TO SHOW RW DEVELOPMENT NEAR A SAVANNAH-
NASHVILLE-GLASGOW KY LINE. CELLS ARE MOVING NE AROUND 30 MPH
W/TRAINING FM THE SOUTHWEST. THIS IS CAPTURED WELL IN THE LATEST
MODELS WITH STEADY QPF AXIS THROUGH 12Z. TWO INCHES OF RAINFALL
IS EXPECTED ALONG THE LINE WITH LOCALLY HIGHER AMOUNTS THROUGH
12Z. FFA ON TRACK.
LATEST MODELS SIMILAR W/UPR SYS ACCELERATING EAST TDAY. EXPECT A
GRADUAL SHIFT OF HIGH QPF EAST OF I-65 BY LATE MORNING. DETERIORATING
CONDITIONS EXPECTED FOR PLATEAU AS HEAVY RAINFALL SPREADS INTO THE
REGION THIS MORNING. BY AFTERNOON...DRIER AIR CUTS INTO W MID TN
AND WL LET FLASH FLOOD WATCH RUN TIL NOON FOR METRO NASHVILLE AND
SOUTHWEST MID TN.
CONCERNING AREAS EAST OF I-65...PARTICULARILY THE PLATEAU...HEAVIER
RAINFALL EXPECTED 15-21Z. TWO TO FOUR INCHES OF RAINFALL WITH LOCALLY
HIGHER AMOUNTS. FFA ON TRACK THROUGH 21Z. PCPN WL TAPER BY LATE
AFTERNOON IN THE PLATEAU.
SCT RW- ACR N MID TN THIS EVENING. MUCH BETTER WEATHER SUNDAY W/PLENTY
OF SUN. SECONDARY COLD FRONT PUSHES THROUGH LATE SUNDAY NIGHT WITH COLDER
TEMPS AND SCT RW PLATEAU.
.LONG TERM (TUE-FRI)...
CANADIAN HIGH PRES AND MUCH COLDER H8 AIR KEEP TEMPS BLW NORMAL
TUE-WED. SOME MODERATION THU-FRI W/LIGHT SOUTH FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 77 60 80 60 / 90 20 0 10
CLARKSVILLE 78 57 81 59 / 50 20 0 10
CROSSVILLE 72 58 74 57 / 100 40 10 10
COLUMBIA 78 60 81 61 / 90 20 0 10
LAWRENCEBURG 79 60 82 61 / 90 10 0 10
WAVERLY 79 58 81 60 / 60 20 0 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR TNZ010-011-030>034-
063>066-077>080.
FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR TNZ008-009-027>029-
056>062-075-093>095.
&&
04
Hazardous weather outlook, Sep 25, 4:24 AM CST, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
524 AM CDT FRI SEP 25 2009
TNZ008>011-027>034-056>066-075-077>080-093>095-261030-
SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-
WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
524 AM CDT FRI SEP 25 2009
...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT IS EXPECTED TO BRING A FEW STRONG STORMS AND HEAVY
RAINS TO AREAS MOSTLY NEAR AND EAST OF NASHVILLE LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE FRONT WILL MAKE ITS WAY ACROSS THE MID STATE...WITH HEAVY
RAINS AND STRONG STORMS ENDING FROM THE WEST.
MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
TNZ005>007-022>026-261030-
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-
524 AM CDT FRI SEP 25 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
17/MAG
Flash Flood, Wilson
- When
- September 26, 3:30 AM CST
- Where
- Wilson County, 0.49 mi S of Mt Juliet to 1.01 mi SSE of Mt Juliet
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.193, -86.519
Flash Flooding was reported as water was over Old Lebanon Dirt Road and North MT Juliet Road in MT Juliet.
Flash Flood, Davidson
- When
- September 26, 5:45 AM CST to 8:00 AM CST
- Where
- Davidson County, 1.14 mi S of Antioch to 0.7 mi S of Antioch
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.053, -86.671
Heavy rainfall resulted in flooding near Mill Creek. Some roads were closed.
Flash Flood, Wilson
- When
- September 26, 7:04 AM CST to 8:00 AM CST
- Where
- Wilson County, 0.8 mi E of Silver Bottom to 0.79 mi E of Silver Bottom
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.231, -86.506
York Road at the intersection of Lebanon Road was underwater.
Flash Flood, Wilson
- When
- September 26, 7:15 AM CST to 8:00 AM CST
- Where
- Wilson County, 0.69 mi SSE of Mt Juliet to 0.67 mi SSE of Mt Juliet
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.191, -86.514
Water covered the roads at the intersection of North MT Juliet Road and Old Lebanon Dirt Road.
Flash Flood, Wilson
- When
- September 26, 7:15 AM CST to 8:00 AM CST
- Where
- Wilson County, 2.7 mi NNW of Suggs Creek
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.156, -86.520
At 8494 Central Pike, three inches of water covered the road.
Flash Flood, Coffee
- When
- September 26, 10:54 AM CST to 1:00 PM CST
- Where
- Coffee County, 0.47 mi SE of Beech Grove to 1.13 mi SSE of Tullahoma
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 35.625, -86.244
Isolated to scattered flooding occurred across the county. There were a couple of accidents on Interstate 24 during the heavy rain. Water was overflowing ditches in the 1700 block of West Lincoln Street and onto the roadway. Highway department workers also placed barriers in areas of the county. Police received a report of a tree being across the roadway in the Carter Blake Road area. Several minor accidents were reported also across the county. No information was provided on number and extent of any injuries associated with these accidents.
Flash Flood, Sumner
- When
- September 26, 6:45 PM CST to 7:45 PM CST
- Where
- Sumner County, 2.86 mi NNW of Bransford to 2.91 mi NNW of Bransford
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.537, -86.302
Part of Rockhouse Hollow Road near Westmoreland was washed out.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, September 26, 20091 death · 1 injured · 1 event
- Flash Flooding and Flooding in Georgia, September 26, 2009$349,000 · 52 kt wind · 11 events
- Flooding in Tennessee, September 26, 2009$5,000 · 33 events
- Dense Fog in Kentucky, September 26, 20099 events
- Flash Flooding and Flooding in Virginia, September 26, 20098 events
- Dense Fog in Missouri, September 26, 20097 events
- Flooding and Damaging Wind in Kentucky, September 26, 200952 kt wind · 5 events
- Hail and Damaging Winds in Illinois, September 26, 2009$3,000 · 1 in hail · 4 events
- Flash Flood and Flooding in Alabama, September 26, 2009$2,000 · 3 events
- Heavy Rain in West Virginia, September 26, 20092 events
- Waterspouts in Gulf of Mexico, September 26, 20092 events
- High Wind in Montana, September 26, 200954 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 196489, 196490, 196491, 196492, 196493, 196932, 196494.